Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

ADHD Adults

Adderall


Hi all,
  I €™ve just been prescribed Adderall 10m and was curious about all of your thoughts on the medication! Any side effects or reactions you known of would be insightful! Thank you :0)

Replies

I turned out to be allergic on the 4th day. Broke into a rash all at once right in the middle of a cognitive behavioral therapy session where I was reporting that I was on a new drug and was waiting for the break in so I could tell if it was going to work. . Swelled up in the hands a bit. I think it itched.  Prior to that I felt on edge - agitated, nervous - like too much caffeine.  I had switched to it from Concerta because my insurance didn’t want to pay for the Concerta and said Adderall would produce the same end result of focus.

Posted by Juggler on Nov 06, 2013 at 11:08pm

I have really bad allergies, so I’m going to keep a close watch to see if similar issues happen to me! Thank you for the heads up!

Posted by Jjingram on Nov 06, 2013 at 11:18pm

If you have never taken it before, be weary of the appetite suppressant effect it has. You may not feel like you need to eat anything at all for the first few days or week, all depending on how your body reacts. So know that if this happens to eat at your normal times anyways and drink a lot of water.

Posted by junibeet on Nov 08, 2013 at 5:07am

Water is the only drink my body isn’t allergic too, so I drink it all the time! I haven’t been eating much, but I need to lose anyway! I missed my second day morning pill, so I hope I didn’t mess up an system. I really haven’t noticed major changes! Thanks for the reply!

Posted by Jjingram on Nov 09, 2013 at 4:14am

Stimulants like Adderall I find can impair your ability to abstract think, but allow you to focus on the little details a little bit more.

Sometimes this is undesirable, especially if you are trying to study something where a big picture is important.

With us ADHDers, we have problems regulating our focus, and the stimulant doesn’t directly treat that, it just makes us focus more—this can be counter-productive if it means focusing on little things that you DON’T want to be.

This is from my experience. I don’t take the medications any more because I believe they seriously hamper my ability to study, and also they make me emotionally unstable.

Posted by masterchip27 on Nov 09, 2013 at 7:01pm

The little details I always noticed! It’s the larger ones I miss at times! Plus I’m not feeling any different!

Posted by Jjingram on Nov 10, 2013 at 4:02am

I am on Adderall 60 mg a day.  It does help me focus and also helps with my depression.  Sometimes when I feel I do not need as much, I will break them up.  Have to be careful not to take too close to bedtime.  You might want to discuss w/your doctor.  I tried a few other medications before Adderall.  The time-release do not work for me.  Ritalin did not work.  I believe that w/ADHD like bipolar, you have to go through an experimental phase of medications to tweak to your own body.  Sometimes, the ones that were working lose their effect, so you have to adjust again.  I guess that is what the med checks are for.  The doctor asks how you are doing.  If okay, nothing changes.  If not feeling right, a change may be needed.  You need your blood pressure checked and simple vitals occasionally.  Adderall can increase blood pressure.  I am so far okay with low blood pressure readings.  You might want to take fish oil or a multiple vitamin too.  I am not as hungry on Adderall and lost 16 pounds (which made me feel better).  I guess everyone is so different that only you and your doctor can agree what works the best.  Counseling is another thing you may need.  I have to see a counselor.

Posted by JADD on Nov 12, 2013 at 3:07pm

Thanks JADD! I’m seeing someone, about my feelings. I’ll have to look into the vitamins. I’ve been making daily notes to bring back to the meds doc. I would love to lose the wight!

Posted by Jjingram on Nov 13, 2013 at 4:26am

I’ve been trying medications for the last two months in the Ritalin family.  I started with Concerta.  I felt horrible on it but I may have coincidentally had a virus. 

Now, I am on Focalin.  I am really anxious and can’t sleep. Sometimes it’s been fine, but I skipped it yesterday because I needed a rest.  Today I took.  After an hour, I felt frozen and lacked energy.  Now I am all shaky. 

Appetite has been really low, which is nice since I am overweight by about 60 lbs.  I just don’t know that it is doing anything for me.

That doesn’t help you.  I’m just weighing in on it all.  Please share your experience.  I may try it next.  Although, I’m about ready to stop all together.

Posted by SarBear06 on Dec 09, 2013 at 9:32pm

I was switched to 15 m and I haven’t taken it yet but will follow up with you all once I do! How is everyone?

Posted by Jjingram on Dec 12, 2013 at 2:01pm

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.